Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Is it safe to stop HCTZ and start losartan when suffering from Parkinsons?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have been on Losart HCTZ for over 3 years. I found out that I have Parkinson's disease at the same time. My doctor just changed my med to losartan 100'without telling me me. I am also on drugs that it has a reaction with. I will call my doctor when the office opens up. I just wanted to hear what you have to say.
Posted Mon, 3 Feb 2014 in General Health
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer: Removing the HCTZ component was a good decision Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. First of all ma'am, the reason why your doctor took you off Losart HCTZ is because this medication is a combination of losartan and hydrochlorothiazide. Hydrochlorothiazide is a diuretic which has shown to have a bad effect on Parkinson's, resulting in its progression and/or worsening. For this reason, it was the right thing to replace it with Losartan 100 mg, which has in fact proven to be good for individuals diagnosed to have Parkinson's disease. As for the other medications you are on that can cause a drug interaction, please do write to me with those medications ma'am, so I can give you a more detailed view on the same. Some interactions are mild and can be easily tolerated, so if this is the case, then we need not worry about the interaction. But I can only comment on this once I learn about the other medications, with your help of course. Looking forward to your kind response. I hope you find my response helpful. Please also feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor